MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND BUBBLE SENSOR DETECTOR; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND BUBBLE SENSOR DETECTOR; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 96-414-320
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Cardiovascular Dysfunction/Insufficiency (4445)
Date of Event 08/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Livanova deutschland received a report that a cardioplegia bubble sensor alarmed five (5) different times during the initial dose of cardioplegia.No air was observed in all instances and the alarm was cleared.The patient was placed on a rvad device post cardiopulmonary bypass, purportedly due to myocardial protection.
 
Additional Manufacturer Narrative
H11: livanova deutschland manufactures the bubble sensor detector.The incident occurred in rochester, minnesota.Through follow-up communication with the customer, livanova learned the following additional information: type of surgical procedure: cabg; patient size (height, weight, age): 154cm / 92 kg / 80 years old; cardioplegia route of administration: antegrade; duration and interval of administration of cardioplegia: longest ischmic time 16" / 3 doses; total aortic cross clamp duration: 61 minutes; volume of cardioplegia: 1430 ml; circuit size/type: 1/2 x 3/8, open; cardioplegia type: del nido; cardioplegia ratio: 1 to 4; cardioplegia heat exchange temperature (degrees): 6-7 °c, heater cooler set temperature (degrees): cooled to 32°c, patient baseline conditions: cad, htn, hyperlipdemia, prediabetes, bmi 35, ami on admission.Based on livanova medical opinion, the patient had an ami (acute myocardial infarction) on admission.This is a serious predictor of worse outcomes in terms of myocardial injury and this may be the best explanation for the failing right ventricle leading to rvad.Recent myocardial infarction is considered a critical factor in the sts risk model.It significantly impacts the predicted risk of mortality and morbidity, reflecting the increased vulnerability of patients who have had a recent mi.The patient had multiple comorbidities which also may contribute to a worse outcome.Lastly, the total ischemic time was short (61 minutes).Adding to this 16-minute cpl re-infusions, there is no reason to think there was a poor myocardial protection which could explain the need to rvad support.In conclusion, most likely patient's clinical factors contributed to the failing heart right ventricle which led to the need of rvad support.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.

Brand Name
BUBBLE SENSOR DETECTOR
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
MDR Report Key20125726
Report Number1718850-2024-01007
Device Sequence Number11551351
Product Code DTQ
UDI-Device Identifier04033817902423
UDI-Public(01)04033817902423(11)20221004
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-414-320
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/06/2024
Device Age2 YR
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexUnknown
Patient Weight92 KG